MAUDE Adverse Event Report: SYNTHES GMBH 10MM TI CANNULATED TIBIAL NAIL-EX/315MM-STERILE; NAIL, FIXATION, BONE

SYNTHES GMBH 10MM TI CANNULATED TIBIAL NAIL-EX/315MM-STERILE; NAIL, FIXATION, BONE
Model Number 04.004.443S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Inflammation (1932); Nonunion/Delayed-union Bone Fracture (2369); Swelling/ Edema (4577)
Date of Event 01/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: date of event: only the event year is known.Device available for evaluation: complainant part is not expected to be returned for manufacturer review/investigation.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device history lot: manufacturing location: (b)(4).Manufacturing date: 11-jul-2019.Expiration date: 31-may-2028.Part number: 04.004.443s, 10mm ti cannulated tibial nail-ex/315mm - sterile.Lot number: 11l6327 (sterile).Lot quantity: 6.Production order traveler met all inspection acceptance criteria.Inspection sheet, in-process / inspect dimensional / final met all inspection acceptance criteria.Packaging label log (pll) was reviewed and was determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: component parts were not reviewed as the reported complaint condition of ¿removal due to edema¿ does not indicate breakage of the nail and therefore review of the raw material would not be pertinent to the reported complaint condition.Device history review this lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, the patient underwent incision & drainage and hardware removal after an mri without contrast of left knee and tibia/fibula on (b)(6) 2021 showed marrow edema within the posterior aspect of the left proximal tibia, concerning for osteomyelitis.Fluid collection measuring approximately 2.8 x 1.5 x 2.8cm was noted along the anterior aspect of the proximal tibial metaphysis, abutting the medially applied screw.Notable for extensive subcutaneous edema with associated myositis.All hardware was removed per orthopedics.This report involves one 10mm ti cannulated tibial nail-ex/315mm-sterile.This pc is related to the following pcs: (b)(4) reports plate breakage of the same patient on an earlier date.(b)(4) report infection in the same patient at an earlier date.This is report 10 of 11 for (b)(4).

Brand Name
10MM TI CANNULATED TIBIAL NAIL-EX/315MM-STERILE
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16426030
Report Number8030965-2023-02159
Device Sequence Number14915117
Product Code JDS
UDI-Device Identifier10886982084170
UDI-Public(01)10886982084170
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K040762
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.004.443S
Device Catalogue Number04.004.443S
Device Lot Number11L6327
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/01/2023
Initial Report FDA Received Date02/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/11/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.2MM GUIDE WIRE 400MM.; 5.0 TI ANGUL STABLE LCKNG SCR T25 30 -S.; 5.0 TI ANGUL STABLE LCKNG SCR T25 32 -S.; 5.0 TI ANGUL STABLE LCKNG SCR T25 56 -S.; 5.0 TI ANGUL STABLE LCKNG SCR T25 60 -S.; 5.0 TI ANGUL STABLE LCKNG SCR T25 62 -S.; 5.0 TI LCKNG SCREW T25 SD 28 F/IM NAIL-S.; RESRBLE SLV 5 ANGUL STBLE LCK SCR-S-2PK.; RESRBLE SLV 5 ANGUL STBLE LCK SCR-S-2PK.; TI END CAP T40 SD 0 EXT-S F/TI TIB NL.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexFemale